Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 95, NWS New Orleans, LA

June 18, 2000Pointe Coupee Parish, West Baton Rouge Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 18, 2000, 4:34 PM CDT for Pointe Coupee Parish, West Baton Rouge Parish, Louisiana. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 18, 2000, 4:34 PM CDT (21:34 UTC)
Expired
Jun 18, 2000, 5:30 PM CDT
In force
56 min
Issued by
NWS New Orleans, LA
Area
Whole counties

Counties Pointe Coupee Parish, LA, West Baton Rouge Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2000-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1686 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2000-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1686 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
781 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

889 
WUUS54 KLIX 182136
SVRNEW
LAC077-121-182230-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
434 PM CDT SUN JUN 18 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA
  WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA

* UNTIL 530 PM CDT

* AT 434 PM CDT WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORMS OVER ERWINVILLE...MOVING NORTH AT 10 MPH.

* SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...
  NEW ROADS
  ERWINVILLE

THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NEW ORLEANS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:35 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jun 18, 2:35 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
235 PM CDT SUN JUN 18 2000

UPPER AIR ANALYSIS FROM 12Z SHOWS ATLANTIC/BERMUDA RIDGE BUILDING
WEST INTO THE AREA FROM 700 MB TO 200 MB. RIDGE HAS STRENGTHENED
OVER PAST 24 HOURS FROM 12Z SATURDAY AS HEIGHT FIELDS ACROSS SE US
HAVE CLIMBED ON THE AVERAGE 20 DECAMETERS. ETA/AVN/NGM ALL BUILD THE
RIDGE ACROSS THE SOUTHERN US THROUGH 48 HOURS WITH A PATTERN VERY
SIMILAR TO THE BLOCKING RIDGE PATTERN FROM THE WEEK OF JUNE 11.

WITH THE STRENGTHENING RIDGE MODELS MOVE THE UPPER LEVEL DISTURBANCE
WESTWARD AND THEN SOUTHWEST AS IT WEAKENS. TREND OF WARMER MID LEVEL
TEMPERATURES WILL CONTINUE SIMILAR TODAY AS ATMOSPHERIC TEMPERATURES
WARMED 2 DEGREES FROM 12Z SATURDAY AT 700 MB. WITH THIS ENHANCED CAP
AND THE UPPER LEVEL SYSTEM EXITING THE CENTRAL GULF AVN PICKS UP ON
THE ETA AND NGM TREND OF DECREASING POPS THROUGH TUESDAY. WILL
DECREASE POPS TO CLIMO WITH SCATTERED MAINLY AFTERNOON AND ISOLATED
EVENING WHICH IS A BLEND OF AVN AND NGM VALUES. WILL KEEP
TEMPERATURES ON THE WARM SIDE NEAR NGM WITH LESS MOISTURE/CLOUD
COVER.

MCB 70/91/69/91 2413  BTR 73/91/73/91 2413
MSY 74/91/74/91 1413  GPT 76/88/74/89 1413

.NEW...NONE
LA...NONE
MS...NONE.

13

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.